Homology, Homotopy and Applications

Volume 16 (2014)

Number 1

Holonomies for connections with values in $L_{\infty}$-algebras

Pages: 89 – 118

DOI: http://dx.doi.org/10.4310/HHA.2014.v16.n1.a6

Authors

Camilo Arias Abad (Max Planck Institute for Mathematics, Bonn, Germany)

Florian Schätz (Centre for Quantum Geometry of Moduli Spaces, Aarhus University, Aarhus, Denmark)

Abstract

Given a flat connection $\alpha$ on a manifold $M$ with values in a filtered $L_\infty$-algebra $\mathfrak{g}$, we construct a morphism $\mathsf{hol}^{\infty}_\alpha \colon C_\bullet(M) \rightarrow \mathsf{B} \hat{\mathbb{U}}_\infty(\mathfrak{g})$, which generalizes the holonomy map associated to a flat connection with values in a Lie algebra. The construction is based on Gugenheim’s $\mathsf{A}_{\infty}$-version of de Rham’s theorem, which in turn is based on Chen’s iterated integrals. Finally, we discuss examples related to the geometry of configuration spaces of points in Euclidean space $\mathbb{R}^d$, and to generalizations of the holonomy representations of braid groups.

Full Text (PDF format)

The version above is dated May 12, 2014 and contains minor corrections. It is the version that will appear in print. An earlier version was made available online on March 21, 2014 and is available here.